Acta Mathematica

, Volume 191, Issue 2, pp 143–189 | Cite as

Noncritical holomorphic functions on Stein manifolds

  • Franc Forstnerič


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]Andersén, E., Volume-preserving automorphisms ofC n.Complex Variables Theory Appl., 14 (1990), 223–235.MATHMathSciNetGoogle Scholar
  2. [AL]Andersén, E. &Lempert, L., On the group of holomorphic automorphisms ofC n.Invent. Math., 110 (1992), 371–388.CrossRefMathSciNetMATHGoogle Scholar
  3. [AF]Andreotti, A. &Frankel, T., The Lefschetz theorem on hyperplane sections.Ann. of Math. (2), 69 (1959), 713–717.CrossRefMathSciNetGoogle Scholar
  4. [BN]Bell, S. R. &Narasimhan, R., Proper holomorphic mappings of complex spaces, inSeveral Complex Variables, Vol. VI, pp. 1–38, Encyclopaedia Math. Sci., 69, Springer-Verlag, Berlin, 1990.Google Scholar
  5. [DG]Docquier, F &Graubert, H., Levisches Problem und Rungescher Satz für Teilgebiete Steinscher Mannigfaltigkeiten.Math. Ann., 140 (1960), 94–123.CrossRefMathSciNetMATHGoogle Scholar
  6. [EM]Eliashberg, Y. &Mishachev, N.,Introduction to the h-Principle. Graduate Studies in Math., 48. Amer. Math. Soc., Providence, RI, 2002.MATHGoogle Scholar
  7. [Fe]Feit, S. D.,k-mersions of manifolds.Acta Math., 122 (1969), 173–195.CrossRefMATHMathSciNetGoogle Scholar
  8. [Fo1]Forster, O., Some remarks on parallelizable Stein manifolds.Bull. Amer. Math. Soc., 73 (1967), 712–716.MATHMathSciNetCrossRefGoogle Scholar
  9. [Fo2] —, Plongements des variétés de Stein.Comment. Math. Helv., 45 (1970), 170–184.MATHMathSciNetGoogle Scholar
  10. [F1]Forstnerič, F., Approximation by automorphisms on smooth submanifolds ofC n.Math. Ann., 300 (1994), 719–738.CrossRefMathSciNetMATHGoogle Scholar
  11. [F2] —, Interpolation by holomorphic automorphisms and embeddings inC n.J. Geom. Anal., 9 (1999), 93–117.MathSciNetMATHGoogle Scholar
  12. [F3] —, The homotopy principle in complex analysis: A survey, inExplorations in Complex and Riemannian Geometry: A Volume Dedicated to Robert E. Greene (J. Bland, K.-T. Kim and S. G. Krantz, eds.), pp. 73–99. Contemporary Mathematics, 332. Amer. Math. Soc., Providence, RI, 2003.Google Scholar
  13. [FL]Forstnerič, F. &Løw, E., Global holomorphic equivalence of smooth submanifolds inC n.Indiana Univ. Math. J., 46 (1997), 133–153.MathSciNetMATHGoogle Scholar
  14. [FLØ]Forstnerič, F., Løw, E. &Øvrelid, N., Solving thed- and\(\bar \partial \)-equations in thin tubes and applications to mappings.Michigan Math. J., 49 (2001), 369–416.CrossRefMathSciNetMATHGoogle Scholar
  15. [FP1]Forstnerič, F. &Prezelj, J., Oka’s principle for holomorphic fiber bundles with sprays.Math. Ann., 317 (2000), 117–154.CrossRefMathSciNetMATHGoogle Scholar
  16. [FP2]—, Extending holomorphic sections from complex subvarieties.Math. Z., 236 (2001), 43–68.CrossRefMathSciNetMATHGoogle Scholar
  17. [FP3]—, Oka’s principle for holomorphic submersions with sprays.Math. Ann., 322 (2002), 633–666.CrossRefMathSciNetMATHGoogle Scholar
  18. [FR]Forstnerič, F. &Rosay, J.-P., Approximation of biholomorphic mappings by automorphisms ofC n.Invent. Math., 112 (1993), 323–349; Erratum inInvent. Math., 118 (1994), 573–574.CrossRefMathSciNetMATHGoogle Scholar
  19. [God]Godbillon, C.,Feuilletages. Études géométriques. Progr. Math., 98. Birkhäuser, Basel, 1991.MATHGoogle Scholar
  20. [GG]Golubitsky, M. &Guillemin, V.,Stable Mappings and their Singularities. Graduate Texts in Math., 14. Springer-Verlag, New York-Heidelberg, 1973.MATHGoogle Scholar
  21. [Gra]Grauert, H., Analytische Faserungen über holomorph-vollständigen Räumen.Math. Ann., 135 (1958), 263–273.CrossRefMATHMathSciNetGoogle Scholar
  22. [Gro1]Gromov, M., Stable mappings of foliations into manifolds.Izv. Akad. Nauk SSSR Ser. Mat., 33 (1969), 707–734 (Russian).MATHMathSciNetGoogle Scholar
  23. [Gro2]—, Convex integration of differential relations, I.Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 329–343 (Russian); English translation inMath. USSR-Izv., 7 (1973), 329–343.MATHMathSciNetGoogle Scholar
  24. [Gro3]—,Partial Differential Relations, Ergeb. Math. Grenzgeb. (3), 9. Springer-Verlag, Berlin, 1986.MATHGoogle Scholar
  25. [Gro4]—, Oka’s principle for holomorphic sections of elliptic bundles.J. Amer. Math. Soc., 2 (1989), 851–897.CrossRefMATHMathSciNetGoogle Scholar
  26. [GN]Gunning, R. C. &Narasimhan, R., Immersion of open Riemann surfaces.Math. Ann., 174 (1967), 103–108.CrossRefMathSciNetMATHGoogle Scholar
  27. [GR]Gunning, R. C. &Rossi, H.,Analytic Functions of Several Complex Variables. Prentice-Hall, Englewood Cliffs, NJ, 1965.MATHGoogle Scholar
  28. [Ha1]Haefliger, A., Variétés feuilletés.Ann. Scuola Norm. Sup. Pisa (3), 16 (1962), 367–398MATHMathSciNetGoogle Scholar
  29. [Ha2]—, Lectures on the theorem of Gromov, inProceedings of Liverpool Singularities Symposium, Vol. II (1969/1970), pp. 128–141. Lecture Notes in Math., 209, Springer-Verlag, Berlin, 1971.Google Scholar
  30. [HW1]Harvey, F. R. &Wells, R. O., Jr., Holomorphic approximation and hyperfunction theory on aC 1 totally real submanifold of a complex manifold.Math. Ann., 197 (1972), 287–318.CrossRefMathSciNetMATHGoogle Scholar
  31. [HW2]—, Zero sets of non-negative strictly plurisubharmonic functions.Math. Ann., 201 (1973), 165–170.CrossRefMathSciNetMATHGoogle Scholar
  32. [HL1]Henkin, G. M. &Leiterer, J.,Theory of Functions on Complex Manifolds. Akademie-Verlag, Berlin, 1984.MATHGoogle Scholar
  33. [HL2]—,Andreotti-Grauert Theory by Integral Formulas. Progr. Math., 74 Birkhäuser Boston, Boston, 1988.MATHGoogle Scholar
  34. [HL3]—, The Oka-Grauert principle without induction over the base dimension.Math. Ann., 311 (1998), 71–93.CrossRefMathSciNetMATHGoogle Scholar
  35. [Hi1]Hirsch, M. W., Immersions of manifolds.Trans. Amer. Math. Soc., 93 (1959), 242–276.CrossRefMATHMathSciNetGoogle Scholar
  36. [Hi2]—, On imbedding differential manifolds in euclidean space.Ann. of Math. (2), 73 (1961), 566–571.CrossRefMATHMathSciNetGoogle Scholar
  37. [Hö1]Hörmander, L.,L 2 estimates and existence theorems for the\(\bar \partial \) operator.Acta Math., 113 (1965), 89–152.CrossRefMATHMathSciNetGoogle Scholar
  38. [Hö2]—,An Introduction to Complex Analysis in Several Variables, 3rd edition. North-Holland Math. Library, 7. North-Holland, Amsterdam, 1990.MATHGoogle Scholar
  39. [HöW]Hörmander, L. &Wermer, J., Uniform approximations on compact sets inC n.Math. Scand., 23 (1968), 5–21.MathSciNetMATHGoogle Scholar
  40. [Ko]Kolmogorov, A., On the representation of continuous functions of several variables by superpositions of continuous functions of a smaller number of variables.Dokl. Akad. Nauk SSSR (N.S.), 108 (1956), 179–182 (Russian).MATHMathSciNetGoogle Scholar
  41. [Ku]Kutzschebauch, F., Andersén-Lempert theory with parameters. Preprint, 2002.Google Scholar
  42. [LV]Lehto, O. &Virtanen, K. I.,Quasiconformal Mappings in the Plane, 2nd edition. Grundlehren Math. Wiss., 126. Springer-Verlag, New York-Heidelberg, 1973.Google Scholar
  43. [MS]Milnor, J. W. &Stasheff, J. D.,Characteristic Classes. Ann. of Math. Stud., 76. Princeton Univ. Press, Princeton, NJ, 1974.MATHGoogle Scholar
  44. [N]Nishimura, Y., Examples of analytic immersions of two-dimensional Stein manifolds intoC 2.Math. Japon., 26 (1981), 81–83.MATHMathSciNetGoogle Scholar
  45. [Pf]Pfluger, A., Über die Konstruktion Riemannscher Flächen durch Verheftung.J. Indian Math. Soc. (N.S.), 24 (1960), 401–412.MathSciNetGoogle Scholar
  46. [Ph1]Phillips, A., Submersions of open manifolds.Topology, 6 (1967), 171–206.CrossRefMATHMathSciNetGoogle Scholar
  47. [Ph2]—, Foliations on open manifolds, I.Comment. Math. Helv., 43 (1968), 204–211.MATHMathSciNetGoogle Scholar
  48. [Ph3]—, Foliations on open manifolds, II.Comment. Math. Helv., 44 (1969), 367–370.MATHMathSciNetGoogle Scholar
  49. [Ph4]—, Smooth maps transverse to a foliation.Bull. Amer. Math. Soc., 76 (1970), 792–797.MATHMathSciNetGoogle Scholar
  50. [Ph5]—, Smooth maps of constant rank.Bull. Amer. Math. Soc., 80 (1974), 513–517.MATHMathSciNetGoogle Scholar
  51. [Ra]Ramspott, K. J., Stetige und holomorphe Schnitte in Bündeln mit homogener Faser.Math. Z., 89 (1965), 234–246.CrossRefMATHMathSciNetGoogle Scholar
  52. [RS]Range, R. M. &Siu, Y. T.,C k approximation by holomorphic functions and\(\bar \partial \)-closed forms onC k submanifolds of a complex manifold.Math. Ann., 210 (1974), 105–122.CrossRefMathSciNetMATHGoogle Scholar
  53. [Ro]Rosay, J. P., A counterexample related to Hartogs’ phenomenon (a question by E. Chirka).Michigan Math. J., 45 (1998), 529–535.CrossRefMATHMathSciNetGoogle Scholar
  54. [Sm]Smale, S., The classification of immersions of spheres in Euclidean spaces.Ann. of Math. (2), 69 (1959), 327–344.CrossRefMATHMathSciNetGoogle Scholar
  55. [Sp]Spring, D.,Convex Integration Theory. Solutions to the h-Principle in Geometry and Topology. Monogr. Math., 92. Birkhäuser, Basel, 1998.MATHGoogle Scholar
  56. [Ste]Stein, K., Analytische Funktionen mehrerer komplexer Veränderlichen zu vorgegebenen Periodizitätsmoduln und das zweite Cousinsche Problem.Math. Ann., 123 (1951), 201–222.CrossRefMATHMathSciNetGoogle Scholar
  57. [Sto]Stout, E. L.,The Theory of Uniform Alglebras. Bogden & Quigley, Tarrytown-on-Hudson, NY, 1971.Google Scholar
  58. [Tho]Thom, R., Un lemme sur les applications différentiables.Bol. Soc. Mat. Mexicana (2), 1 (1956), 59–71.MATHMathSciNetGoogle Scholar
  59. [Th1]Thurston, W., The theory of foliations of codimension greater than one.Comment. Math. Helv., 49 (1974), 214–231.MATHMathSciNetGoogle Scholar
  60. [Th2]—, Existence of codimension-one foliations.Ann. of Math. (2), 104 (1976), 249–268.CrossRefMATHMathSciNetGoogle Scholar
  61. [V]Varolin, D., The density property for complex manifolds and geometric structures.J. Geom. Anal., 11 (2001), 135–160.MATHMathSciNetGoogle Scholar

Copyright information

© Institut Mittag-Leffler 2003

Authors and Affiliations

  • Franc Forstnerič
    • 1
  1. 1.Institute of Mathematics, Physics and MechanicsUniversity of LjubjanaLjubjanaSlovenia

Personalised recommendations